Top
10
Doctor insights on: Does Acetaminophen Cause Constipation

Share
1

1
Does acetaminophen cause constipation?

Does acetaminophen cause constipation?

No: It's not an opiod, so no. When combined with opiods like hydrocodone, then hydrocodone is the drug that can cause constipation. ...Read more

Dr. Alvin Stein
2,039 doctors shared insights

Acetaminophen (Definition)

Acetaminophen (tylenol) is a non-steroidal anti-inflammatory which is a ...Read more


2

2
I am prescribed Ultracet (tramdol and acetaminophen) for my chronic pain. I take 3 tablets per day. Since, this medication is not a narcotic, will it cause me constipation?

I am prescribed Ultracet (tramdol and acetaminophen) for my chronic pain. I take 3 tablets per day. Since, this medication is not a narcotic, will it cause me constipation?

Possibly : Ultracet (tramdol and acetaminophen) is a combination of a narcotic and acetaminophen (Tylenol). It may or may not cause you to develop constipation and if you do you will deal with it. Every time a doc prescribes a course of therapy there a risk/benefit or on the one hand but on the other hand argument. You as the patient have to decide if the pain relief out ways the constipation if you develop it. ...Read more

3

3
I am prescribed Ultracet (tramdol and acetaminophen) for my chronic pain. I take 3 tablets per day. Since this is not a narcotic, will this medication/dosage cause constipation?

I am prescribed Ultracet (tramdol and acetaminophen) for my chronic pain. I take 3 tablets per day. Since this is not a narcotic, will this medication/dosage cause constipation?

Ultracet (tramdol and acetaminophen): While Ultracet (tramdol and acetaminophen) is technically NOT a narcotic, it is what they call an "opiate analog." This means it works similarly to opiates (or narcotics) in treating pain, but doesn't have a lot of the undesirable effects, like dependence, loss of judgment, etc. However, it CAN cause constipation. Now, only 3 per day is low, and if you take a laxative or stool softener while using it, you should be fine. ...Read more

See 1 more doctor answer
4

4
Is constipation a side effect of tylenol (acetaminophen) with codeine?

Is constipation a side effect of tylenol (acetaminophen) with codeine?

Yes: Codeine is probably the drug that does this, but why are you taking these two drugs? ...Read more

6

6
My toddler (19m) is teething badly waking crying screaming is there anything I can give him? Panadol (acetaminophen) gives him bad constipation as does neurofen

My toddler (19m) is teething badly waking crying screaming is there anything I can give him? Panadol (acetaminophen) gives him bad constipation as does neurofen

Teething : The symptoms of teething are highly variable between children. He is probably getting new molars. Some children get teeth without any symptoms at all, while others are just miserable. Cold teething rings, pain medications and messaging the gum areas can help somewhat. Ibuprofen usually works much better than acetaminophen. A natural treatment named camilia can help. Good luck! ...Read more

See 2 more doctor answers
7

7
What is the best laxative while taking norco (hydrocodone and acetaminophen) to help with constipation?

What is the best laxative while taking norco (hydrocodone and acetaminophen) to help with constipation?

COLACE (docusate sodium): I recommend to my patients colace (docusate) one every 12 hours. It's a stool softener that helps draw water into your colon to flush things along. If that doesn't help, then two every twelve hours. If that doesn't help, then MiraLAX (polyethylene glycol) - one capful daily. Make sure you drink plenty of water to flush things along. ...Read more

9

9
Takin a lots of pain killer ( norco, (hydrocodone and acetaminophen) kepra, metformin, stool softener) have a constipation and rash on the face .What shoul I do to help my skin?

Takin a lots  of pain killer ( norco, (hydrocodone and acetaminophen) kepra, metformin, stool softener) have a constipation and rash on the face .What shoul I do to help my skin?

Side effect: Rash could be side effect of one of the meds. Try to remember time frame of when rash started and if it corresponded to starting one of these meds (like kepra). Talk to your doctor about it as well. Good luck. ...Read more

See 1 more doctor answer
Dr. Eric Kaplan
2,390 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more


Dr. Boris Ripa
591 doctors shared insights

Panadol (Definition)

Panadol ...Read more